Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 8, 2003, 11:14 PM CDT for Livingston County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2003, 11:14 PM CDT (04:14 UTC)
- Expired
- May 9, 2003, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Livingston County, IL
The radar
The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 9:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:45 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 8, 6:45 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 645 PM CDT THU MAY 8 2003 AVIATION DISCUSSION FOR 00Z TAFS ANOTHER TUF FORECAST DUE TO THE LAKE. CIGS AT 008 AT PWK DURING AFTERNOON. ACTUALLY BEEN DOWN TO 008 AT MDW. SO THE LAKE FOG JUST OFF ORD/MDW. LOOKS LIKE IT WILL WAFFLE IN AREA DURING EVE AS E WIND CONTINUES. TS COMPLEX NOW RAPIDLY DEVELOPING OVER N MO AND DANGERIOUS SQUALL LINE JUST TO WEST TO MOVE INTO AREA BETWEEN 05-12Z. PROBABLY 1 SHOT AFTER 05Z AND THEN A CHANCE ALONG WARM FRONT TIL 12Z. BY 12Z LOOKS LIKE UPPER SUPPORT NE OF AREA. WARM FRONT PASSES THRU MID MORNING WITH CLEARING AND SW FLO. LOOKS LIKE NEXT POSSIBLE THREAT AFTER THIS PERIOD ENDS. EARLIER SHOWERS WHICH APPROACHED AREA NOW DRYING UP UNDER THE RIDGE. AF PUBLIC DISCUSSION FOR PM ZONES/GRIDS... WMFNT EXTENDING ESE FM NRN KS ACROSS MO TO SRN TIP OF IL WITH STRONG FLOW OF WRM MOIST AIR OVR BNDRY. PROFILER NET SHOWING 40KT SW WNDS AT 850MB OVER BNDRY...AND FCST TO INCREASE THIS EVE TO 50-60KT THIS EVE AS SFC AND H8 LOWS LIFT NNE ACROSS ERN NEB INTO ERN SD AS MID LEVEL LOW CONTS NE FN CNTRL HI PLAINS TO DKTS. CONVECTION IS AND HAS REACHED WELL N OF SFC BNDRY...FURTHER N THAN MDLS INDICATED. ACTIVITY WEAKENING AS IT GETS FURTHER N WHERE COOL LAYER DEEPER WITH STRONGEST STORMS CONTINUING CLOSER TO WMFNT. WMFNT TO LIFT INTO CNTRL IL THIS EVE...WITH H8 FRONT INTO NRN IL...SO EXPECT CONTD ADVANCEMENT OF TSRA INTO CWA DURG EVE. MDLS DIFFER ON HOW FAR WMFNT GETS INTO GRTLKS REGION BUT CURRENT FCST BASED ON JUST BARELY GETTING THRU FAR NERN IL FRI MORNING...WHICH SHUD BRING SHORT TEMPORARY END TO TS THREAT. CHC OF TSRA LATER FRI AFTN INTO NGT AS MINOR SHORT WAVE AND ASSOCIATED AREA OF UVV MOVS ACROSS IA INTO NRN IL COMBINED WITH DAYTIME HEATING...THO INSATBILITY FCST SOMEWHAT WEAK NRN COUNTIES. MDLS UNCERTAINT ON SFC DETAILS AS WRN U.S. PROGRESSES ACROSS RCKYS AND INTO PLAINS. WITH BNDRY SOMEWHERE IN AREA AND EXPECTED SHORT WAV LIFTING NE THRU MAIN TROF LATE FRI NGT WILL KEEP CHC TSRA GOING...BCMG LIKELY SAT AFTN/EVE AHEAD AND ALONG CDFNT TO PUSH E OF MS RIVER BY 00Z SUN. CHC WRAP AROUND -SHRA SUN IN CYCLONIC FLOW...ESPECIALLY WITH SOME DAYTIME HEATING. TEMP FCST ANOTHER CHALLENGE WITH POTENTIAL FOR VERY LARGE CONTRAST EITHER SIDE OF SFC BNDRY...ESPECIALLY WITH LAKE INFLUENCE FACTORED IN. WITH FNT TO REACH THRU MOST IF NOT ALL NE IL FRI HAVE FCST MID 70S TO LWR 80S MOST OF CWA THO POTENTIAL FOR SIG COOLER MAX TEMPS POSSIBLE IN FAR NE IL. CHI...NONE. TRS
Hazardous weather outlook, May 8, 10:40 PM CDT, 34 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-
019-091100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
1040 PM CDT THU MAY 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 AM CDT FROM BOONE
THROUGH FORD COUNTIES ON WEST IN NORTH CENTRAL AND NORTHEAST
ILLINOIS. THE PRIMARY THREAT TONIGHT APPEARS TO BE FROM LARGE HAIL.
HEAVY DOWNPOURS WILL ALSO ACCOMPANY THESE STORMS PRODUCING SOME
MINOR FLOODING.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH THURSDAY.
A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MID-MORNING ON
FRIDAY FOR ILLINOIS LOCATIONS NORTH OF INTERSTATE 80 AND NORTHWEST
INDIANA. ANOTHER CHANCE OF STORMS IS EXPECTED TO DEVELOP FRIDAY
AFTERNOON AND CONTINUE INTO FRIDAY NIGHT.
THUNDERSTORMS ARE LIKELY TO DEVELOP AGAIN SATURDAY AFTERNOON AND
CONTINUE INTO THE EARLY SUNDAY MORNING HOURS. SOME OF THESE STORMS
MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. THERE IS A BETTER
LIKELIHOOD FOR THESE STORMS TO PRODUCE VERY HEAVY DOWNPOURS THAT
COULD RESULT IN LOCALIZED AND POSSIBLY WIDESPREAD FLOODING SATURDAY
NIGHT AND SUNDAY. THE WEATHER SERVICE IS ESPECIALLY MONITORING THIS
WEEKEND SCENARIO FOR POSSIBLE FLOODING ADVISORIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT WEST OF A LINE FROM
BELVIDERE IN BOONE COUNTY TO PAXTON IN SOUTHERN FORD COUNTY UNTIL
300 AM CDT.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
RLBNearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.